Hail, Essex
- When
- July 10, 1:20 PM EST
- Where
- Essex County, Schroon Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.830, -73.730
Quarter size hail reported.
a mid-atmospheric disturbance moved along a stationary frontal boundary draped across the Adirondacks of New York, into a moderately warm and unstable airmass. Numerous thunderstorms developed across northern New York with a few storms that produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
On the afternoon of the 10th...a mid-atmospheric disturbance moved along a stationary frontal boundary draped across the Adirondacks of New York, into a moderately warm and unstable airmass. Numerous thunderstorms developed across northern New York with a few storms that produced large hail and damaging winds. Nickel to quarter size hail as well as localized tree damage was reported at Schroon Lake (Essex county) and trees were reported downed by thunderstorm winds in Potsdam, Pierrepoint and Russell (St. Lawrence county).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 10, 9:11 AM EST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1011 AM EDT TUE JUL 10 2007 .SYNOPSIS... A WARM AND HUMID AIR MASS HAS DEVELOPED THIS MORNING BEHIND THE NUMEROUS SHOWERS AND THUNDERSTORMS THAT IMPACTED THE NORTH COUNTRY YESTERDAY. MEANWHILE...A WEAK SURFACE BOUNDARY ACROSS NORTHERN NEW YORK INTO NORTHERN VERMONT WILL BE THE FOCUS FOR MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. IN ADDITION...TEMPERATURES WILL WARM INTO THE 80S TO NEAR 90 WITH VERY HUMID CONDITIONS EXPECTED. SOME RELIEF TO THE HEAT AND HUMIDITY WILL OCCUR ON WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT MOVES ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... HAVE TWEAKED MRNG FCST TO REMOVE MRNG PCPN WORDING...UPDATED WINDS IN NRN AREAS...AND TEMPS DUE TO FNTL BNDRY NRN AREA. WL WORD AS PTLY SUNNY WITH SHWRS/TSTMS LIKELY THIS AFTN...AND CONT MENTION OF SMALL HAIL AND GUSTY WNDS PSBL WITH TSTMS. FNTL BNDRY ALG CANADIAN/NRN NY BORDER WITH E/W CLD BNDRY. SATL IMAGERY INDCS THIS CLD BNDRY HAS DRFTD SLOLY S WITH LGT SFC WNDS FM THE NE IN THE CHAMPLN AND ST LAW VALLEYS. THIS WL TEND TO STABILIZE THE ATMOSPHERE THRU. THEREAFTER INDCS ARE THAT THIS CLD BNDRY WL ASSIST IN DVLPG AFTN CNVTN ACRS NRN PTNS OF AREA. IN ADDITION CLD BNDRY CNTRL NY MAY BE FOCUS FOR ANOTHER AREA OF AFTN CNVTV DVLPMT. BASED ON THIS HAVE CONTD SHOWRS AND TSTMS LIKELY THIS AFTN WITH SMALL HAIL AND GUSTY WINDS. WARM/HUMID AIRMASS CONTS ACRS AREA. VERY MOIST SOUNDINGS UP TO H/7 THIS MRNG. BUFKIT SUG CAPES OF ARND 2000 THIS AFTN. WL NEED TO MONITOR NRN HALF OF AREA FOR FLOOD POT DUE TO VERY HVY RAINFALL OF YESTERDAY AND LAST NITE. NOT A GREAT DEAL OF UPPER LVL FORCING THUS CNVTN WL BE DRIVEN BY TERRAIN UPSLOPE FLO...SFC BNDRYS NOTED ABV...AND THE DAYS HEATING. THUS TSTMS MAY HOLD OFF UNTIL ERLY AFTN. MRNG CNVTN NOTED IN ERN ONTARIO PROV SUGGESTIVE OF UNSTBL AIRMASS. WK CAA OR NEUTRAL ADV NOTED ON H/8 CHART. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... ANOTHER VERY WARM AND MUGGY NIGHT EXPECTED TONIGHT WITH SFC DPWTS IN THE M/U 60S. THIS COMBINED WITH LIGHT WINDS...EXPECT AREAS OF FOG TO ONCE AGAIN DEVELOP...ESPECIALLY WHERE PRECIP FELL DURING THE DAYTIME HOURS. WL MENTION CHC POPS IN THE EVENING...BUT FEEL CONVECTION SHOULD QUICKLY DECREASE AS SFC HEATING IS LOST. WEDNESDAY INTO THURSDAY...MID/UPPER LVL TROF ACRS THE NORTHERN GREAT LAKES AND CENTRAL CANADA SLOWLY SHIFTS TOWARD OUR FA AS MID/UPPER LVL RIDGE ALONG THE EASTERN SEABOARD BREAKS DOWN. THIS WL ALLOW FOR A SFC COLD FRNT TO APPROACH OUR WESTERN CWA BTWN 21Z-00Z WEDS AND INTO THE DACKS/CPV BTWN 03-06Z THURS. THIS FRNT WL HAVE STRONG SFC CONVERGENCE...GOOD 5H ENERGY...AND WL INTERACT WITH SOME SFC INSTABILITY/SHEAR TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS. THE TIMING OF FRNT MAY LIMIT SVR WEATHER POTENTIAL ACRS CENTRAL/EASTERN VT...BUT FEEL GIVEN THE GOOD ULVL DYNAMICS...DEVELOPING DEEP LAYER SHEAR ASSOCIATED WITH SFC FEATURE AND DIGGING ULVL TROF...AND SFC BASED CAPES BTWN 1500-2500 J/KG SEVERAL LINE SEGMENTS WITH BOW LIKE FEATURES WL DEVELOP ALONG AND AHEAD OF THE BOUNDARY. THE PRIMARY SVR WEATHER THREAT WL BE STRONG AND DAMAGING WINDS...WHICH WL BE MENTION IN THE HWO. ON THURSDAY...DEEP MID/UPPER LVL TROF MOVES TOWARD THE HUDSON BAY REGION OF CANADA AS SEVERAL EMBEDDED S/WS ROTATE ACRS OUR CWA IN THE SW FLW ALOFT. THIS S/W ENERGY COMBINED WITH SEVERAL ULVL JET COUPLETS WL HELP TO ENHANCE SFC LOW PRES ACRS THE SE CONUS LATE THURS INTO FRIDAY. THIS AREA OF LOW PRES IS EXPECTED TO TRACK TOWARD THE MID ATLANTIC STATES/NE CONUS ALONG A LLVL BOUNDARY AND COULD PROVIDE OUR FA WITH ANOTHER ROUND OR TWO OF HEAVY RAIN. TEMPS BEHIND THE SFC FRNT ON THURS WL COOL BACK INTO THE 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... NO DRASTIC CHANGES MADE TO LONG TERM FORECAST. MAINLY CONCENTRATED ON SHORT...BECAUSE OF THE VERY ACTIVE WEATHER WE HAD. DID NOT STRAY FAR FROM HPC AND THE PREVIOUS FORECAST. AFTER COLD FRONT PASSAGE WEDNESDAY NIGHT...WE CAN EXPECT DRIER DAYS AS HIGH PRESSURE WILL BRING COOLER TEMPS INTO THE AREA. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... UPDATED 710AM TUE... THROUGH 12Z WEDNESDAY...STILL BATTLING MY NEMESIS...FOG. TYPICAL FOG AREAS STILL REPORTING THICK FOG...BUT THAT SHOULD BEING TO DISSIPATE REAL QUICK WITH THE SUN GETTING HIGHER IN THE SKY AND MIXING THINGS OUT. MAIN FORECAST PROBLEM FOR TODAY IS ONCE AGAIN...THUNDERSTORMS. ATMOSPHERE IS JUICY AND UNSTABLE SO SHOULDNT TAKE TOO MUCH HEATING TO GET THINGS GOING. GENERALLY GONE WITH START TIME OF TSRA IN TAFS 17-19Z...BUT I PROBABLY AM A LITTLE LATE ON THIS. TSRA WILL BRING LOCAL IFR CONDITIONS. AFTER 00Z ACTIVITY WINDS DOWN...BUT EXPECT ANOTHER ROUND OF FOG...WITH MVFR AND POSSIBLE IFR CONDITIONS TOWARD THE END OF THE TAF PERIOD. ALSO LATE TONITE WE MAY START SEEING INCREASING MID CLD DECK FROM APPROACHING COLD FRONT MAINLY OUT IN WESTERN AREAS...EG THE MSS TERMINAL. 12Z WEDNESDAY THROUGH SATURDAY...WEDNESDAY LOOKS TO BE QUITE UNSETTLED WITH SHRA/TSRA PRODUCING MVFR/IFR CONDITIONS LATE IN THE DAY THRU THE LATE EVENING AHEAD OF A COLD FRONT. THURSDAY LOOKS LIKE A VFR DAY. FRIDAY AND SATURDAY SHOULD BE PRIMARILY VFR BUT SOME SHRA/TSRA POSSIBLE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...SFH SHORT TERM...SFH LONG TERM...MB AVIATION...JMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 508 AM EDT TUE JUL 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-110915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 508 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE BOUNDARY WILL INTERACT WITH STRONG DAYTIME HEATING AND PLENTY OF LOW LEVEL MOISTURE TO FORM ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY. THE THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS IN NORTHERN NEW YORK AND GREEN MOUNTAINS IN VERMONT BY EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION AT 15 TO 20 MPH. GIVEN...THE VERY UNSTABLE AIR MASS IN PLACE...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS. THE VERY WARM TEMPERATURES ALOFT WILL LIMIT THE POTENTIAL FOR SEVERE HAIL THIS AFTERNOON. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS HEAVY RAINFALL...COMBINED WITH RAINS FROM RECENT STORMS WILL ENHANCE THE POTENTIAL FOR FLASH FLOODING ACROSS THE REGION. SOME MINOR FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS CAN BE EXPECTED WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL IMPACT THE REGIONS ON WEDNESDAY AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE COLD FRONT DURING THE AFTERNOON HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS...ALONG WITH HAIL AND LOCALLY HEAVY DOWN POURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE NORTH COUNTRY FOR THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BURLINGTON...ALONG WITH RAINFALL AMOUNTS. TABER
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
922 AM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL WILMINGTON 44.38N 73.82W
07/09/2007 E1.00 INCH ESSEX NY BROADCAST MEDIA
0.5 TO 1 INCH
1034 AM TSTM WND DMG WHIPPLEVILLE 44.81N 74.26W
07/09/2007 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN ON LIME KILN ROAD
1121 AM HAIL PERU 44.58N 73.53W
07/09/2007 E0.25 INCH CLINTON NY TRAINED SPOTTER
NUMEROUS REPORTS
1204 PM HAIL HINESBURG 44.33N 73.11W
07/09/2007 E0.88 INCH CHITTENDEN VT TRAINED SPOTTER
0100 PM TSTM WND DMG BRAINTREE 43.97N 72.69W
07/09/2007 ORANGE VT COUNTY OFFICIAL
TREES DOWN IN BRAINTREE REPORTED BY TOWN CLERK
0530 PM HAIL DUANE CENTER 44.65N 74.27W
07/09/2007 E1.00 INCH FRANKLIN NY LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY THE STATE POLICE.
0554 PM TSTM WND DMG PERU 44.58N 73.53W
07/09/2007 CLINTON NY LAW ENFORCEMENT
STATE POLICE REPORTS WIRES DOWN IN THE TOWN OF PERU ON
JARVIS ROAD.
0605 PM TSTM WND DMG MALLETTS BAY 44.54N 73.22W
07/09/2007 CHITTENDEN VT LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN REPORTED BY LAW
ENFORCEMENT.
0624 PM TSTM WND DMG AUSABLE FORKS 44.43N 73.68W
07/09/2007 ESSEX NY EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN REPORTED
BY EMERGENCY MANAGEMENT.
0640 PM HAIL BOLTON 44.37N 72.88W
07/09/2007 E1.00 INCH CHITTENDEN VT TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL AT LEAST AN INCH IN
DIAMETER FELL.
0700 PM HAIL DUXBURY 44.33N 72.75W
07/09/2007 E2.50 INCH WASHINGTON VT PUBLIC
MULTIPLE SIZE HAIL RANGING FROM GOLF BALL TO TENNIS BALL
REPORTED WITH PICTURES.
0705 PM TSTM WND DMG MONKTON 44.23N 73.15W
07/09/2007 ADDISON VT UTILITY COMPANY
TREE DOWN ON POWERLINES. SEVERAL REPORTS OF NO POWER
THROUGHOUT THE COUNTY.
0715 PM HAIL MIDDLESEX 44.30N 72.68W
07/09/2007 E0.88 INCH WASHINGTON VT LAW ENFORCEMENT
HAIL ABOUT HALF THE SIZE OF GOLF BALLS AT STATE POLICE IN
MIDDLESEX
0725 PM FLASH FLOOD WHIPPLEVILLE 44.81N 74.26W
07/09/2007 FRANKLIN NY CO-OP OBSERVER
PARTS OF COUNTY ROUTE 25 HAVE WASHED OUT.
0730 PM FLASH FLOOD MALONE 44.85N 74.29W
07/09/2007 FRANKLIN NY LAW ENFORCEMENT
BULL RUN...BRICK CHURCH...AND KIMPTON ROADS IN THE TOWN
OF MALONE ARE CLOSED DUE TO FLOODING.
0730 PM HAIL DUANE CENTER 44.65N 74.27W
07/09/2007 M1.00 INCH FRANKLIN NY TRAINED SPOTTER
0740 PM TSTM WND DMG WILLIAMSTOWN 44.12N 72.54W
07/09/2007 ORANGE VT LAW ENFORCEMENT
NUMEROUS REPORTS OF TREE LIMBS DOWN REPORTED BY THE 911
CENTER.
0755 PM FLASH FLOOD OWLS HEAD 44.73N 74.17W
07/09/2007 FRANKLIN NY FIRE DEPT/RESCUE
COUNTRY ROUTE 25 CLOSED FROM MALONE VILLAGE TO OWLS HEAD.
0805 PM HAIL RANDOLPH CENTER 43.94N 72.61W
07/09/2007 M0.88 INCH ORANGE VT TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED. ALSO REPORTED AN ESTIMATED 58
MPH GUST.
0825 PM TSTM WND DMG EAST RANDOLPH 43.94N 72.56W
07/09/2007 ORANGE VT LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0915 PM HAIL RUTLAND 43.61N 72.98W
07/09/2007 E0.88 INCH RUTLAND VT TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON THE NORTH SIDE OF RUTLAND.
0955 PM TSTM WND DMG CAVENDISH 43.38N 72.61W
07/09/2007 WINDSOR VT LAW ENFORCEMENT
TREE DOWN ACROSS ROUTE 131 AND SEVERAL TREES DOWN IN THE
TOWN OF CAVENDISH.
1000 PM TSTM WND DMG COLCHESTER 44.54N 73.15W
07/09/2007 CHITTENDEN VT COUNTY OFFICIAL
TREES DOWN ON SIDEWALK AT GRAYBIRCH DR.
1010 PM TSTM WND DMG HARTLAND 43.54N 72.40W
07/09/2007 WINDSOR VT LAW ENFORCEMENT
TREE DOWN ON QUECHEE ROAD.
&&
GERALDMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1158 AM EDT TUE JUL 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-102000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1158 AM EDT TUE JUL 10 2007 ...SPECIAL WEATHER STATEMENT... THE COMBINATION OF A VERY WARM AND HUMID AIRMASS...AND ITS DESTABILIZATION...WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION BY MID TO LATE AFTERNOON. THE STORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE WANING OVERNIGHT. WITH RELATIVELY LIGHT WINDS ALOFT...ANALYSIS SUGGESTS THAT INITIAL STORM DEVELOPMENT WILL OCCUR BY 2 PM ACROSS THE NORTHERN ADIRONDACKS AND POSSIBLY THE HIGHER TERRAIN OF THE GREEN MOUNTAINS...WHERE LOCAL SLOPE AND VALLEY WINDS WILL PROVIDE THE NECESSARY IMPETUS FOR LIFT. THEREAFTER...STORMS SHOULD INCREASE IN AREAL COVERAGE AND INTENSITY ACROSS THE REMAINDER OF THE AREA BY THE MID TO LATE AFTERNOON HOURS...WHERE A FEW MAY BECOME SEVERE ALONG WITH DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE WITH ANY OF THE STORMS...WHICH MAY LEAD TO AN INCREASED FLASH FLOOD THREAT ACROSS PORTIONS OF NORTHEASTERN NEW YORK AND NORTHERN VERMONT WHICH RECEIVED HEAVY RAINFALL YESTERDAY. WHILE THE OVERALL COVERAGE OF THIS ACTIVITY IS EXPECTED TO BE LESS THAN YESTERDAY...THOSE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD KEEP AND EYE TO THE SKY...AND TAKE SHELTER SHOULD THREATENING WEATHER APPROACH. STAY TUNED TO NOAA WEATHER RADIO...WEATHER.GOV ON THE INTERNET...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES AND POSSIBLE SEVERE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. JMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 111 PM EDT TUE JUL 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-110100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 111 PM EDT TUE JUL 10 2007 ...ANOTHER ROUND OF SEVERE WEATHER POSSIBLE AGAIN TODAY... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF VERMONT AND NORTHERN NEW YORK UNTIL 9 PM THIS EVENING. THE COMBINATION OF A VERY WARM AND HUMID AIRMASS...AND ITS DESTABILIZATION...WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY. INITIAL STORM DEVELOPMENT IS NOW OCCURRING ACROSS THE NORTHERN ADIRONDACKS...WHERE LOCAL SLOPE AND VALLEY WINDS ARE PROVIDING THE NECESSARY IMPETUS FOR LIFT. STORMS SHOULD THEN INCREASE IN AREAL COVERAGE AND INTENSITY ACROSS THE REMAINDER OF THE AREA BY THE MID TO LATE AFTERNOON HOURS...WHERE A FEW MAY BECOME SEVERE ALONG WITH DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE WITH ANY OF THE STORMS...WHICH MAY LEAD TO AN INCREASED FLASH FLOOD THREAT ACROSS PORTIONS OF NORTHEASTERN NEW YORK AND NORTHERN VERMONT WHICH RECEIVED HEAVY RAINFALL YESTERDAY. WHILE THE OVERALL COVERAGE OF THIS ACTIVITY IS EXPECTED TO BE LESS THAN YESTERDAY...THOSE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD KEEP AND EYE TO THE SKY...AND TAKE SHELTER SHOULD THREATENING WEATHER APPROACH. STAY TUNED TO NOAA WEATHER RADIO...WEATHER.GOV ON THE INTERNET...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES AND POSSIBLE SEVERE THUNDERSTORM WARNINGS THIS AFTERNOON AND EVENING. JMG
The Burlington radar (KCXX), 88 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
7 hail, 6 thunderstorm wind. Local standard time, as filed.
Quarter size hail reported.
Quarter size hail reported.
Nickel size hail reported.
Trees and wires down on mobile home and house with structural damage.
Nickel size hail reported.
Trees reported down on golf course.
Nickel size hail reported.
Nickel size hail reported.
Trees and powerlines downed by thunderstorm winds.
Nickel size hail reported.
Trees down.
Numerous trees and wires down throughout Potsdam.
Numerous large trees downed by thunderstorm winds, including damage to several campers and pavilion.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52467, 52468, 52469, 52474, 52470, 52475, 52471, 52472, 52476, 52473, 52477, 52478, 52479.